MAUDE Adverse Event Report: COVIDIEN AG NELLCOR EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN AG NELLCOR EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number E2450H-GNSB
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra operatively, the cautery pencil caught on fire.It was not inside the patient.They had the tissue clamped with a stille clamp and were using the cautery tip to touch the stille to cauterize the tissue.There was a short delay of 5 minutes or less.The tip of the cautery caught on fire and stayed on fire after being removed from the clamp.There was no patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during a total hip procedure, the cautery pencil was caught on fire but it was not inside the patient.It was reported that they had the tissue clamped with a stille clamp and were using the cautery tip to touch the stille to cauterize the tissue.The tip of the cautery was caught on fire and stayed on fire after being removed from the clamp.There was a short delay of 5 minutes or less.There was no patient injury.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN AG NELLCOR
boulevard insurgentes
tijuana,bc 22225
MX  22225
Manufacturer (Section G)
COVIDIEN AG NELLCOR
boulevard insurgentes
tijuana,bc 22225
MX   22225
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15277342
Report Number1717344-2022-01018
Device Sequence Number20564827
Product Code GEI
UDI-Device Identifier10884524002248
UDI-Public10884524002248
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K962044
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2450H-GNSB
Device Catalogue NumberE2450H-GNSB
Device Lot Number212980296R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date09/09/2022
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown